Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 133, NWS Sioux Falls, SD

July 9, 2009Clay County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 7:25 AM CDT for Clay County, South Dakota. It was in force for 35 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2009, 7:25 AM CDT (12:25 UTC)
Expired
Jul 9, 2009, 8:00 AM CDT
In force
35 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

County Clay County, SD

The radar

The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 7:30 AM CDTHAIL 13 Sw Meckling, SD
Jul 9, 7:30 AM CDTHAIL 1.252 Sw Meckling, SD
Jul 9, 7:31 AM CDTHAIL 1.75Gayville, SDRELAYED BY WNAX
Jul 9, 7:32 AM CDTHAIL 13 E Meckling, SD
Jul 9, 7:34 AM CDTHAIL 1Meckling, SDCOVERING HIGHWAY 50 NEAR MECKLING
Jul 9, 7:38 AM CDTHAIL 12 S Meckling, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 3:41 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 091225
SVRFSD
SDC027-091300-
/O.NEW.KFSD.SV.W.0133.090709T1225Z-090709T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
725 AM CDT THU JUL 9 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 800 AM CDT

* AT 726 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED NEAR MECKLING...OR 8 MILES WEST OF VERMILLION...AND WAS
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VERMILLION AROUND 740 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY
MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS
BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM
OUTSIDE WALLS AND WINDOWS.

THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
      4280 9717 4293 9717 4293 9712 4289 9682
      4271 9682 4271 9683
TIME...MOT...LOC 1226Z 283DEG 34KT 4282 9708

$$
LIEBL
2 follow-up statements
000 
WWUS53 KFSD 091236
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
736 AM CDT THU JUL 9 2009

SDC027-091300-
/O.CON.KFSD.SV.W.0133.000000T0000Z-090709T1300Z/
CLAY SD-
736 AM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHERN CLAY COUNTY...

AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR MECKLING...OR NEAR VERMILLION...MOVING SOUTHEAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
VERMILLION AROUND 745 AM CDT...

AT 731 AM CDT...EMERGENCY MANAGERS REPORTED HALF DOLLAR SIZED HAIL
2 MILES SOUTHWEST OF MECKLING WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND SOUTHWEST MINNESOTA AND
NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
      4280 9717 4293 9717 4293 9712 4289 9682
      4271 9682 4271 9683
TIME...MOT...LOC 1235Z 301DEG 21KT 4279 9702

$$

LIEBL
000 
WWUS53 KFSD 091300
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 AM CDT THU JUL 9 2009

SDC027-091310-
/O.EXP.KFSD.SV.W.0133.000000T0000Z-090709T1300Z/
CLAY SD-
800 AM CDT THU JUL 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLAY COUNTY EXPIRES
AT 800 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...HOWEVER DIME TO NICKLE SIZED HAIL AND HEAVY 
RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEAST SOUTH DAKOTA.

LAT...LON 4273 9689 4272 9697 4276 9698 4277 9713
      4280 9717 4293 9717 4293 9712 4289 9682
      4271 9682 4271 9683
TIME...MOT...LOC 1236Z 301DEG 21KT 4279 9701

$$

LIEBL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 9, 3:15 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 AM CDT THU JUL 9 2009

.DISCUSSION...
THUNDERSTORMS TO CONTINUE TO PUSH ACROSS THE AREA EARLY THIS
MORNING. THUNDERSTORMS CURRENTLY ALONG I29 ASSOCIATED WITH AN
ELEVATED WARM FRONT ARE MOVING INTO SLIGHTLY MORE STABLE AIR...SUCH
THAT A GENERAL WEAKENING WILL CONTINUE. SEVERE THREAT WITH THESE
STORMS IS MINIMAL. BETTER CHANCE FOR SEVERE THUNDERSTORMS WITH THOSE
THAT ARE CURRENTLY TIED TO THE COLD FRONT IN CENTRAL SD. IF STORMS
BECOME REMOVED FROM THE BNDRY...SEVERE THREAT WILL DIMINISH
SIGNIFICANTLY...OTHERWISE 60 MPH WINDS AND QUARTER SIZE HAIL ARE
LIKELY INTO THE JAMES VALLEY.

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND THIS EVENING. SFC FRONT TO CHECK UP ACROSS SE SD THIS MORNING
AND REMAIN NEARLY STATIONARY THIS AFTERNOON. PROVIDED STORMS DO NOT
BACK BUILD DOWN THE FRONT THROUGHOUT THE DAY...AND STRATUS CLEARS
SOME IN THE AFTERNOON...THUNDERSTORMS SHOULD POP NEAR THE SFC BNDRY
LATE IN THE DAY. MAIN CHANCES FOR THUNDERSTORMS WILL BE ALONG AND E
OF A LINE FROM BROOKINGS TO YANKTON. INITIAL DEVELOPMENT OF
CONVECTION POINTS TO DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND TORNADOES. ML CAPES OF AROUND 2500 J/KG
AND 0-6 KM SHEAR OF 50KTS SUPPORTS ROTATING UPDRAFTS...AND IS THERE
IS ENOUGH LOW LEVEL SHEAR...ESPECIALLY NEAR THE BNDRY THAT TORNADOES
ARE A POSSIBILITY. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR
FLOODING...MAINLY OVER FAR SE SD AND NW IA...WHERE RECENT RAINS HAVE
SATURATED THE SOIL. THIS IS ALSO THE MOST FAVORABLE AREA FOR HEAVY
RAINS THIS EVENING WITH PRECIPITABLE WATER 1.5-2 INCHES. PLUS COULD
SEE CONTINUED REDEVELOPMENT OF THUNDERSTORMS ALONG THE 850 THERMAL
GRADIENT LATE INTO THE EVENING...AND POTENTIALLY THROUGH THE NIGHT.
NO FLASH FLOOD WATCH TO BE ISSUED AT THIS TIME...BUT MAY BE
SOMETHING FOR LATER SHIFTS TO CONSIDER.

INCREASED POPS FOR LATE THU TONIGHT INTO FRI AS THERE COULD BE
ANOTHER ROUND OF THUNDERSTORMS DEVELOP ALONG THE MIDLEVEL BNDRY AS
TROPICAL ENERGY RIDES OVER THE BNDRY. MAIN CHANCES APPEAR TO BE
ALONG AND SOUTH OF I90. CHANCES FOR PRECIPITATION SHOULD END FROM W
TO E FRI INTO FRI EVENING AS HIGH PRESSURE BUILDS INTO THE AREA AND
A COLD FRONT DRIVES S INTO SRN NE AND IA. DRY THROUGH THE

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA EARLY THIS
MORNING...BUT COVERAGE TO DECREASE AND MAINLY BE CONFINED TO SW MN
LATER THIS MORNING. A COLD FRONT OVER CNTRL SD EARLY THIS MORNING TO
BECOME STATIONARY OVER ERN SD LATE THIS MORNING. MORE THUNDERSTORMS
MAY DEVELOP ALONG THE STATIONARY FRONT THIS AFTERNOON...AND MOVE
INTO NW THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
WITH THESE STORMS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&

97
Hazardous weather outlook, Jul 9, 4:20 AM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 AM CDT THU JUL 09 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
420 AM CDT THU JUL 09 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
AFTER MORNING THUNDERSTORMS...SOME OF WHICH MAY PRODUCE QUARTER
SIZED HAIL AND 60 MPH WINDS...ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY
STRETCHED ACROSS SOUTHEAST SOUTH DAKOTA. THE MAIN CHANCE FOR
THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM BROOKINGS TO
YANKTON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING HAIL
TO THE SIZE OF GOLF BALLS...70 MPH WINDS...AND POSSIBLY
TORNADOES. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA
AND NORTHWEST IOWA IN THE EVENING.

FLOODING...
THUNDERSTORMS WHICH ARE EXPECTED TO MOVE ACROSS THE AREA THIS
EVENING...WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED
FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY
RAINS THE LAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS
MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND
SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

97

In the hours before

Local storm report, Jul 9, 6:36 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
636 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     HAIL             SCOTLAND                43.15N 97.72W
07/09/2009  E1.00 INCH       BON HOMME          SD   TRAINED SPOTTER

            1 INCH HAIL IN ADDTION TO VERY HEAVY RAIN

&&

DMORIN
Local storm report, Jul 9, 6:41 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
641 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     HAIL             3 W LESTERVILLE         43.04N 97.65W
07/09/2009  E1.00 INCH       BON HOMME          SD   EMERGENCY MNGR

&&

DMORIN
Local storm report, Jul 9, 6:47 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     TSTM WND GST     TABOR                   42.95N 97.66W
07/09/2009  E55 MPH          BON HOMME          SD   AMATEUR RADIO

            50 TO 55 MPH WINDS WITH VERY HEAVY RAIN

&&

DMORIN
Local storm report, Jul 9, 6:53 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
653 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 AM     TSTM WND GST     LESTERVILLE             43.04N 97.59W
07/09/2009  E70.00 MPH       YANKTON            SD   EMERGENCY MNGR

            60 TO 70 MPH WIND. DOWNED TREES AND LOTS OF TREE DAMAGE

0649 AM     HAIL             LESTERVILLE             43.04N 97.59W
07/09/2009  E1.00 INCH       YANKTON            SD   EMERGENCY MNGR

&&

DMORIN
Local storm report, Jul 9, 7:08 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
708 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HAIL             1 S UTICA               42.97N 97.50W
07/09/2009  E1.75 INCH       YANKTON            SD   TRAINED SPOTTER

            40 TO 50 MPH WINDS

&&

BT
Local storm report, Jul 9, 7:16 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
716 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             2 NW SCOTLAND           43.17N 97.75W
07/09/2009  E1.00 INCH       BON HOMME          SD   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL. TREES STRIPPED OF LEAVES.

0610 AM     TSTM WND GST     2 NW SCOTLAND           43.17N 97.75W
07/09/2009  E90.00 MPH       BON HOMME          SD   TRAINED SPOTTER

            70 TO 90 MPH WIND GUST TOOK OUT 40 FOOT LONG QUANSET
            BUILDING. LARGE TREE IN YARD STRIPPED OF LEAVES.

&&

DMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:47 PM CDTSevere Thunderstorm WarningFSDBrule43 min
Jul 9, 1:37 AM CDTSevere Thunderstorm WarningFSDHanson, McCook38 min
Jul 9, 2:12 AM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Minnehaha, Turner48 min
Jul 9, 2:46 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory33 min
Jul 9, 3:10 AM CDTSevere Thunderstorm WarningFSDBeadle65 min
Jul 9, 3:52 AM CDTSevere Thunderstorm WarningFSDJerauld38 min
Jul 9, 4:13 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld32 min
Jul 9, 4:29 AM CDTSevere Thunderstorm WarningFSDJerauld31 min
Jul 9, 4:35 AM CDTSevere Thunderstorm WarningFSDAurora40 min
Jul 9, 4:45 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson, Sanborn45 min
Jul 9, 5:02 AM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, Miner, Sanborn43 min
Jul 9, 5:10 AM CDTSevere Thunderstorm WarningFSDAurora, Charles Mix, Douglas, Hutchinson35 min
Jul 9, 5:22 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, Lake, McCook, Miner38 min
Jul 9, 5:26 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson34 min
Jul 9, 5:43 AM CDTSevere Thunderstorm WarningFSDBon Homme, Douglas, Hutchinson, Yankton47 min
Jul 9, 5:55 AM CDTSevere Thunderstorm WarningFSDClay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more34 min
Jul 9, 6:23 AM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson, Yankton52 min
Jul 9, 7:12 AM CDTSevere Thunderstorm WarningFSDClay, Yankton33 min
Jul 9, 8:03 AM CDTSevere Thunderstorm WarningFSDUnion42 min
Jul 9, 8:29 AM CDTSevere Thunderstorm WarningFSDUnion61 min
Jul 9, 10:50 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union25 min
Jul 9, 11:14 AM CDTSevere Thunderstorm WarningFSDLincoln, Union31 min
Jul 9, 12:07 PM CDTFlash Flood WatchFSDBon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more21 hr
Jul 9, 2:02 PM CDTSevere Thunderstorm WarningFSDLincoln, Union28 min
Jul 9, 2:28 PM CDTFlash Flood WarningFSDClay, Union, Yankton93 min
Jul 9, 2:28 PM CDTSevere Thunderstorm WarningFSDClay, Union, Yankton32 min
Jul 9, 2:48 PM CDTSevere Thunderstorm WarningFSDClay, Union27 min
Jul 9, 3:15 PM CDTSevere Thunderstorm WarningFSDUnion30 min
Jul 9, 3:24 PM CDTFlash Flood WarningFSDUnion85 min
Jul 9, 6:48 PM CDTSevere Thunderstorm WarningFSDLincoln42 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.